Alert archive / Florida / Tornado Warnings in 2001

Tornado Warning 48, NWS Jacksonville, FL

September 14, 2001Flagler County, Saint Johns County, Florida

NWS Jacksonville, FL issued this tornado warning at Sep 14, 2001, 1:50 PM EDT for Flagler County, Saint Johns County, Florida. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 14, 2001, 1:50 PM EDT (17:50 UTC)
Expired
Sep 14, 2001, 2:15 PM EDT
In force
25 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Flagler County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 94 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 2:10 PM EDTTornado F0Summer Haven, FLWeak F0.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 14, 11:00 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-108 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WFUS52 KJAX 141750
TORJAX
FLC035-109-141815-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
150 PM EDT FRI SEP 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN FLAGLER COUNTY IN NORTHEAST FLORIDA
  THIS INCLUDES...ANDALUSIA...MARINELAND...PALM COAST...   
  SOUTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 215 PM EDT

* AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 5 MILES EAST OF PALM COAST...MOVING WEST AT 25
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 215 PM EDT...    
  MARINELAND...
  
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER.

$$

HESS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 14, 8:45 AM EDT, 5 hours 5 minutes earlier.

Area forecast discussion, Sep 14, 8:45 AM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 AM EDT FRI SEP 14 2001

HAVE ADJUSTED FLOOD WATCHES TO CONFORM TO RADAR AND SATELLITE
TRENDS. HAVE NOTED SOME DRY AIR ENTRAINMENT ON THE NORTH AND WESTERN
PORTIONS OF THE STORMS. THINGS ARE CHANGING QUICKLY AND FURTHER
ADJUSTMENTS LIKELY TO BE NECESSARY TODAY. WATCH THE LATEST HURRICANE
LOCAL STATEMENTS FROM THIS OFFICE FOR LOCAL EFFECTS AND STAY LOOSE.

.JAX...
.GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH.
.FL...SCA FERNANDINA BEACH TO SAINT AUGUSTINE.
      TROPICAL STORM WARNING SAINT AUGUSTINE SOUTH.
      FLOOD WATCH ALACHUA...CLAY...DUVAL...FLAGLER...
      MARION...NASSAU...PUTNAM AND ST. JOHNS COUNTIES.
      INLAND HIGH WIND WARNING MARION AND CLAY
      COUNTIES.

SANDRIK

In the hours before

Local storm report, Sep 14, 1:15 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
115 PM EDT FRI SEP 14 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

108 PM     KORONA                         FL   TORNADO
09/14/01   FLAGLER                        ORLANDO TV CREW REPORTED
                                          A TORNADO ALONG STATE ROAD
                                          40 NORTH OF THE COUNTY
                                          LINE

SANDRIK
Local storm report, Sep 14, 1:15 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
115 PM EDT FRI SEP 14 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

108 PM     KORONA                    FL   TORNADO
09/14/01   FLAGLER                        ORLANDO TV CREW REPORTED
                                          A TORNADO ALONG STATE ROAD
                                          40 NORTH OF THE COUNTY
                                          LINE

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 11:31 AM EDTTornado WarningJAXSaint Johns44 min
Sep 14, 12:29 PM EDTTornado WarningJAXFlagler, Saint Johns46 min
Sep 14, 1:04 PM EDTTornado WarningJAXFlagler41 min
Sep 14, 2:31 PM EDTTornado WarningJAXSaint Johns14 min
Sep 14, 5:19 PM EDTTornado WarningJAXPutnam26 min
Sep 14, 5:39 PM EDTTornado WarningJAXSaint Johns51 min
Sep 14, 6:33 PM EDTTornado WarningJAXFlagler42 min
Sep 14, 6:56 PM EDTTornado WarningJAXPutnam49 min

Nearby

Tornado Warnings in Florida, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.